Alert archive / Louisiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 74, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 9, 2001, 6:11 PM CDT for Grant Parish, Louisiana. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 9, 2001, 6:11 PM CDT (23:11 UTC)
- Expired
- May 9, 2001, 6:45 PM CDT
- In force
- 34 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Grant Parish, LA
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 11.2 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 533 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 895 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
784 WUUS54 KSHV 092312 SVRSHV LAC043-092345- /NEW.KSHV.SV.W.0088.092311-092345/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 611 PM CDT WED MAY 9 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GRANT PARISH IN NORTH CENTRAL LOUISIANA * UNTIL 645 PM CDT * AT 611 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR POLLOCK...MOVING SOUTH AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... OVER POLLOCK AT 630 PM CDT THIS THUNDERSTORM WILL PRODUCE HAIL TO 1 INCH IN DIAMETER AND STRONG DAMAGING WINDS UP TO 60 MPH. DO NOT REMAIN OUTSIDE. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... GRANT PARISH IN NORTH CENTRAL LOUISIANA UNTIL 645 PM CDT. LAT...LON 3166 9238 3164 9255 3141 9254 3147 9231
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 2:45 PM CDT, 3 hours 26 minutes earlier.
Area forecast discussion, May 9, 2:45 PM CDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 245 PM CDT WED MAY 9 2001 A NEW MEXICO H5 RIDGE TEAMING WITH WEAK H5 LOW IN GULF WILL HOLD THEIR PLACES FOR THE NEAR TERM. WEAK SURFACE HIGH PRESSURE WILL DRIFT EAST...A WEAK FRONT WILL ENTER THE SCENE SATURDAY AND WASH OUT...AS NEW SURFACE HIGH BUILDS IN TO OUR NE AGAIN. RESIDUAL MID LEVEL MOISTURE SHOULD GET PUSHED TO OUR SOUTH BY FRIDAY. RESULTS... LITTLE CHANGE FROM YESTERDAY TO TODAY...AND FROM TODAY TO TOMORROW. WILL CARRY LOW POPS LA AND E TX LAKES AREA THURSDAY. A FEW SHOWERS WILL LINGER THIS EVENING. TEMPS PRETTY PERSISTENT WITH 60S LOWS AND 80S HIGHS. WILL NOT MENTION RAIN FOR FRIDAY...INTRO IT BACK SATURDAY FOR THE BRIEF FRONTAL SYSTEM...THEN GO DRY SUNDAY THROUGH WEDNESDAY. DRIEST DAYS SUNDAY AND MONDAY...ALTHOUGH WILL CARRY CLOUDS SOUTHERN TIER SUNDAY. ONLY LOW LEVEL MOISTURE WILL INCREASE TUESDAY AND WEDNESDAY...SO WILL HOLD OFF PUTTING IN POPS. 17 PRELIMS... SHV 63/85/64/84/62 1201 MLU 63/85/64/84/62 2311 TXK 63/84/64/83/63 0101 TYR 63/85/74/84/62 0101 LFK 63/86/64/86/62 2201 .SHV...NONE.
In the hours before
Special weather statement, May 9, 3:45 PM CDT, 2 hours 26 minutes before
LAZ014-092115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 345 PM CDT WED MAY 9 2001 A STRONG THUNDERSTORM WILL MOVE EAST AT 10 MPH...OVER THE SOUTH AND EAST PARTS OF MONROE THROUGH 415 PM. THIS THUNDERSTORM MAY PRODUCE HAIL UP TO ONE HALF INCH IN DIAMETER...BRIEF HEAVY RAINFALL...AND GUSTY WINDS AS IT MOVES OVER THE MONROE AREA.
Nearby
Severe Thunderstorm Warnings in Louisiana, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.